Alert archive / California / Flash Flood Warnings in 2023
Flash Flood Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jan 9, 2023, 10:56 AM PST for Santa Barbara County, Ventura County, California. It was in force for 6 hr. 31 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2023, 10:56 AM PST (18:56 UTC)
- Expired
- Jan 9, 2023, 4:45 PM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Santa Barbara County, CA, Ventura County, CA
The radar
The Vandenberg AFB radar (KVBX), 41 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 10:58 AM PST | FLOOD | 3 Ese Santa Maria, CA | TELEPHONE RD CLOSED BETWEEN PRELL AND BETTERAVIA DUE TO FLOODING. |
| Jan 9, 11:31 AM PST | FLOOD | 5 W Los Alamos, CA | STATE ROUTE 135 CLOSED TO DUE TO FLOODING AT BATCHELDER RD. |
| Jan 9, 11:31 AM PST | FLOOD | 6 E Orcutt, CA | ORCUTT GAREY RD CLOSED BETWEEN DOMINION RD AND FOXEN CANYON RD. |
| Jan 9, 11:43 AM PST | FLASH FLOOD | 1 Sse Goleta, CA | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES STRANDED. |
| Jan 9, 11:47 AM PST | FLOOD | 2 W Montecito, CA | SEVERAL MUDSLIDES ACROSS HIGHWAY 192. |
| Jan 9, 11:54 AM PST | FLOOD | 3 W Santa Barbara, CA | FLOODING REPORTED. |
| Jan 9, 12:11 PM PST | FLOOD | 2 Nne Oak View, CA | MUDSLIDE ON THE 200 BLOCK OF FELIZ DR. |
| Jan 9, 12:29 PM PST | FLOOD | Oak View, CA | LARGE BOULDERS ON HIGHWAY 33 NEAR CREEK RD. |
| Jan 9, 12:30 PM PST | FLOOD | 1 Ssw Oak View, CA | ROCKS AND MUDS ACROSS NYE RD NEAR HIGHWAY 33. |
| Jan 9, 1:00 PM PST | FLOOD | 2 S Oak View, CA | FLOODING ON HIGHWAY 33 NEAR CASITAS SPRINGS. |
| Jan 9, 1:02 PM PST | FLOOD | 2 Ese Summerland, CA | VEHICLE STUCK IN FLOODING ON PADARO LN NEAR BEACH CLUB LN. |
| Jan 9, 1:05 PM PST | FLASH FLOOD | 7 Nnw Goleta, CA | FLASH FLOODING ON HIGHWAY 154 AT PARADISE RD. |
| Jan 9, 1:28 PM PST | FLASH FLOOD | 1 E Ojai, CA | BRIDGE FLOODED ON HIGHWAY 150 EAST OF OJAI. |
| Jan 9, 1:31 PM PST | FLASH FLOOD | 2 E Summerland, CA | HIGHWAY 101 CLOSED NEAR CARPINTERIA. |
| Jan 9, 1:32 PM PST | FLASH FLOOD | 4 Nne Goleta, CA | MUD AND ROCKSLIDE ACROSS HIGHWAY 154 AT PAINTED CAVE RD. |
| Jan 9, 1:36 PM PST | FLASH FLOOD | 2 Se Santa Barbara, CA | HIGHWAY 101 CLOSED IN DOWNTOWN SANTA BARBARA DUE TO FLOODING. |
| Jan 9, 1:36 PM PST | FLASH FLOOD | 5 Nne Los Olivos, CA | MUD AND WATER ACROSS ROADWAY ON 5100 BLOCK OF FIGUEROA MOUNTAIN RD. |
| Jan 9, 2:05 PM PST | FLOOD | 2 Wnw Ojai, CA | ROADWAY FLOODING ON RICE RD NEAR MEYER RD. |
| Jan 9, 2:16 PM PST | FLASH FLOOD | 3 Ene Carpinteria, CA | MUD AND DEBRIS OCCURRING ON 6900 BLOCK OF GOBERNADOR CANYON RD. |
| Jan 9, 2:20 PM PST | FLASH FLOOD | 1 Ene Oak View, CA | MULTIPLE TREES DOWN AND FLOODING ALL LANES ON CREEK LN NEAR ENCINO DR. |
| Jan 9, 2:23 PM PST | FLASH FLOOD | 2 Nw Santa Barbara, CA | MUD AND DEBRIS ON HIGHWAY 192 NEAR WILLOWGLEN RD. |
| Jan 9, 2:26 PM PST | FLASH FLOOD | 2 E Santa Barbara, CA | MULTIPLE CARS FLOODED NEAR DE LA GUERRA AND SPRING ST IN SANTA BARBARA. |
| Jan 9, 2:28 PM PST | FLASH FLOOD | 2 Se Santa Barbara, CA | SEVERAL VEHICLES STUCK ON HIGHWAY 101 NEAR BATH ST. |
| Jan 9, 2:33 PM PST | FLOOD | 2 Ene Orcutt, CA | WATER BREACHED RETENTION BASIN AND FLOODING ON VIA SANTA MARIA NEAR BOARDWALK LN. |
| Jan 9, 2:53 PM PST | FLASH FLOOD | 2 Ssw Oak View, CA | OVER 6 INCHES OF RAIN STORM TOTAL, SO FAR. 3-INCH RAIN GAUGE OVERFLOWED ONCE. FLOODING AROUND THE AREA IN CASITAS SPRINGS. |
| Jan 9, 3:07 PM PST | FLASH FLOOD | 3 Ne Goleta, CA | SAN MARCOS RD CLOSED BETWEEN CATHEDRAL AND TWIN RIDGE. |
| Jan 9, 3:27 PM PST | FLASH FLOOD | 2 Ne Vandenberg Village, CA | ROADWAY FLOODING ON HARRIS GRADE RD. |
| Jan 9, 4:01 PM PST | FLOOD | 2 Ne Orcutt, CA | FLOOD BASIN OVERFLOWING ON BRADLEY RD NEAR UNION VALLEY PARKWAY. |
| Jan 9, 4:34 PM PST | FLASH FLOOD | 3 Wsw Buellton, CA | ROAD FLOODED AND VEHICLE STUCK IN MUD ON 7800 BLOCK OF SANTA ROSA RD. |
| Jan 9, 4:43 PM PST | FLASH FLOOD | 2 Nne Buellton, CA | ROADWAY FLOODED BADLY IN SEVERAL SPOTS ON JANATA PARK RD. |
| Jan 9, 4:43 PM PST | FLASH FLOOD | 3 E Lompoc, CA | HIGHWAY 246 FLOODED BETWEEN SWEENEY AND MISSION GATE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 6.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 643 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
321
WGUS56 KLOX 091856 RRA
FFWLOX
CAC083-111-100045-
/O.NEW.KLOX.FF.W.0002.230109T1856Z-230110T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Los Angeles/Oxnard CA
1056 AM PST Mon Jan 9 2023
The National Weather Service in Los Angeles/Oxnard has issued a
* Flash Flood Warning for...
Santa Barbara County in southwestern California...
West Central Ventura County in southwestern California...
* Until 445 PM PST.
* At 1056 AM PST, local law enforcement reported heavy rain across
the warned area producing dangerous flash flooding. Between 2 and
4 inches of rain have fallen. Additional rainfall amounts of 1 to
3 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Western Ventura, Santa Maria, Santa Barbara, Lompoc, Ojai, Santa
Ynez, Montecito.
This includes the Alisal burn scar area and Highway 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3455 12056 3461 12049 3479 12043 3499 12048
3496 12037 3490 12031 3495 12029 3500 12033
3500 12028 3479 11999 3455 11950 3455 11937
3451 11912 3431 11911 3429 11933 3437 11955
3437 11977 3444 12011 3445 12010 3445 12046
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Cohen/Hall/MW/NWS Los Angeles/Oxnard1 follow-up statement
978
WGUS76 KLOX 092121
FFSLOX
Flash Flood Statement
National Weather Service Los Angeles/Oxnard CA
121 PM PST Mon Jan 9 2023
CAC083-111-100045-
/O.CON.KLOX.FF.W.0002.000000T0000Z-230110T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Barbara CA-Ventura CA-
121 PM PST Mon Jan 9 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PST THIS
AFTERNOON FOR SANTA BARBARA AND WEST CENTRAL VENTURA COUNTIES...
At 121 PM PST, a dangerous flash-flooding situation is ongoing.
Local law enforcement reports dangerous flash flooding across the
warning area from heavy rainfall. Numerous reports have been
received of water collecting and flowing over roadways, as well as
land and mud slides. Another area of heavy rain offshore will move
through the warning area through the afternoon, causing even more
dangerous flooding.
Between 2 and 5 inches of rain have fallen in many areas with
upwards of 5 to 10 inches at the highest elevations. San Marcos Pass
received around 10 inches of rainfall. Additional rainfall amounts
of 2 to 5 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Western Ventura, Santa Maria, Santa Barbara, Lompoc, Ojai, Santa
Ynez, Montecito, Carpinteria, Solvang, El Capitan State Beach,
Isla Vista, Refugio State Beach, Highway 101 through Gaviota State
Park, Summerland, Los Alamos, Rincon Point, La Conchita, Orcutt,
Goleta and Buellton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3455 12056 3461 12049 3479 12043 3499 12048
3496 12037 3490 12031 3495 12029 3500 12033
3500 12028 3479 11999 3455 11950 3455 11937
3451 11912 3431 11911 3429 11933 3437 11955
3437 11977 3444 12011 3445 12010 3445 12046
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Cohen/NWS Los Angeles/OxnardWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 10:04 AM PST, 52 minutes earlier.
Area forecast discussion, Jan 9, 10:04 AM PST, 52 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1004 AM PST Mon Jan 9 2023
.SYNOPSIS...08/1153 PM.
A strong Pacific storm system will affect the entire area today
and Tuesday. There will be periods of heavy rain, strong winds,
flooding and chance of strong thunderstorms. It will be dry
Wednesday through Friday. Another storm will move across the area
over the weekend.
&&
.SHORT TERM (TDY-WED)...09/1004 AM.
***UPDATE***
A strong cold front continues to move into Central and Southern
California this morning with the heaviest rain so far in SLO and
Santa Barbara Counties. According to the latest hi res models this
will continue to be the case through this afternoon and early
evening before the emphasis shifts to Ventura and LA Counties this
evening into the overnight hours. Biggest concern continues to be
near the recent burn scars, though all areas will be susceptible
to at least minor flooding issues through early Tuesday. San
Marcos Pass just reported 1.41" in the last hour and a few sites
north of the Alisal burn reported hourly rates close to an inch. A
50-60kt low level southerly jet is helping to boost rainfall rates
on south facing slopes and that will continue through Tuesday
morning when the convective portion of the storm moves in. As for
the rivers, the latest official forecast only shows the Ventura
River reaching flood stage while the others remain at monitor or
below. For the Ventura River, timing for reaching flood stage has
been moved up to between 7 and 8 pm this evening, then peaking
between midnight and 7am Tuesday, before falling below flood stage
Tuesday afternoon.
***From Previous Discussion***
A major winter storm will affect the area for the next two days. All
deterministic mdls as well as short range ensembles have converged
on a two day solution for this storm and confidence is quite
high in the forecast. Currently a warm front has set up ahead of
the main system and light rain is falling across almost all of the
area with the only exception the southern and eastern portions of
LA county. Rain will spread over all the area by late morning.
Current rainfall rates are not that high and do not pose much
danger with the highest amounts of .2 in/hr rates falling across
the E/W ranges. This rain could really add up and by mid morning
Monday many areas across these coastal slopes will recieve around
two inches of rain.
The real action will start around mid morning when an cold front
and atmospheric river enters into the Central Coast. Steady
moderate to heavy rain will develop esp over SLO county and
most impressively over the Santa Lucia range. In the afternoon the
Central Coast will still be fully involved but the heavy rain will
spread into southern SBA county. The peak rain with this event
will occur across the W/E facing coastal slopes in southern SBA
county and Ventura County. Peak rainfall rates are expected to
range between 0.50 to 1.00 inch per hour across the region, but
local rates in excess of 1 inch per hour are certainly possible.
All of this rain on top of last weeks rain will produce responses
on the areas major rivers. The Ventura River is forecast to reach
flood stage late Monday evening. The Salinas, Sisquoc and Santa
Clara Rivers are forecast to reach monitor stage. Along with the
major rivers many smaller streams will be full or overflowing.
A very rare 15 mb gradient between KLAX and KSFO develops and this
will bring warning level winds to most all of SLO and SBA counties
as well as the mtns of VTA and LA counties and the Antelope Vly
(esp the foothills). Since the ground will be soaked these winds
have a stronger than normal possibility of toppling trees.
In the afternoon a region CAPE, negative LIs, and weak upper
level divergence moves into the outer waters and just noses into
the Central Coast. All of these factors will add up to a slight
chc of TSTMs. Any TSTM that develops will be capable of producing
rainfall rates in excess of 1 inch per hour.
There will be a slight let up in the rainfall (esp the rainfall
rates later this evening and overnight as the area will be in
between the two main trofs. The instability and CAPE will
overspread the entire area and there will be a slight chc of TSTMS
through the overnight period. The flooding threat will be mostly
confined to areas affected by TSTMs.
The second more vigorous trof will ripple through the area
Tuesday. It will bring moderate to heavy rain to SLO and SBA
counties around mid morning, southern SBA county and VTA county
later in the morning and LA county in the early afternoon. At the
same time a slightly divergent 500 mb 90 kt jet moves over the
area and into the rather unstable (LIs around -3) air mass. This
will bring a 30 percent chc of a TSTM to almost all of the area.
With so much available moisture and wind energy aloft any TSTM
that forms could produce extreme downpours, hail and dangerous
wind gusts.
Rainfall totals for the two day system are forecast to be 2-4
inches for coasts and valleys to 4-8 inches for the mountains and
foothills. Local amounts to 10 inches are possible along the
south-facing slopes and foothills. Snow levels will be above 8000
feet for the most significant precipitation, although they will
drop rapidly behind the front Tuesday afternoon and evening.
Max temps across the coasts and vlys each day will be the typical
for a rainy day upper 50s and lower 60s.
Rainfall will taper off quickly later Tuesday afternoon and end
Tuesday evening.
A weak ridge will develop on Wednesday. Skies will clear to partly
cloudy and it will be dry. Despite the higher hgts and reduced
clouds there will not be much warming maybe 2 degrees and will end
up 6 to 8 degrees below normal.
.LONG TERM (THU-SUN)...09/1240 AM.
Both the EC and the GFS deterministic mdls as well as their
respective ensembles are in reasonable agreement for the xtnd
period lending a bit more confidence for the long term.
On Thursday the state will be under the western side of
Wednesday's ridge. Quite a bit of high level clouds will move
through the ridge and it will be a mostly cloudy day. Still max
temps will rise 3 to 6 degrees. Max temps, however, will end up 2
to 4 degrees blo normal.
On Friday the state will be under the inflection point between the
outgoing ridge and an approaching trof. The SW flow will usher in
plenty of mid and high level clouds and it will be a mostly cloudy
day. There will be 2 to 3 mb of offshore flow all day and this
will add a another couple of degrees to the temps across the LA
and VTA counties. The thicker clouds will cool temps across SLO
and SBA counties.
Both the EC and GFS deterministic as well as the preponderance of
their ensemble members bring rain to the area over the weekend.
both show a 6 hour period of heavy rain. While this system will
likely be weaker than today's it still looks like at least a
moderate event.
&&
.AVIATION...09/1104Z.
At 1050Z, there was not marine inversion or marine layer at KLAX.
Overall, low to moderate confidence in 12Z TAF package. High
confidence in rain through the TAF period, but low to moderate
confidence in flight categories and timing of category changes.
Unstable air will move into the area late this evening and Tuesday
morning, resulting in the potential for TSTMs and VCTS remarks
have been included for all sites.
KLAX...Low confidence in 12Z TAF. High confidence in CIG/VSBY
restrictions with rain, but low confidence in timing of flight
category changes between MVFR and IFR conditions. There is a
40-50% chance of easterly winds around 10 kt 14Z-22Z.
KBUR...Low confidence in 12Z TAF. High confidence in CIG/VSBY
restrictions with rain, but low confidence in timing of flight
category changes between MVFR and IFR.
&&
.MARINE...09/143 AM.
For the Outer Waters, moderate to high confidence in current
forecast. Through this evening, high confidence in Gale force
winds and a GALE WARNING will remain in effect. Later tonight,
winds will diminish to Small Craft Advisory (SCA) levels with SCA
level winds continuing through Tuesday night. For Wednesday
through Friday, there is a 40-60% chance of SCA level winds
(especially across PZZ670/673). As for seas, SCA level waves will
continue through Friday with seas of 10-16 feet.
For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. Through this evening, high
confidence in Gale force winds and a GALE WARNING will remain in
effect. Later tonight, winds will diminish to Small Craft Advisory
(SCA) levels with SCA level winds continuing through Tuesday
evening. For Wednesday through Friday, winds are expected to
remain below SCA levels. As for seas, high confidence in SCA
level seas through Wednesday, then moderate confidence in
widespread SCA level seas for Thursday and Friday.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. Today through Tuesday evening,
high confidence in SCA level winds for all the southern waters.
For the western half of the Santa Barbara Channel, there is a
60-70% chance of Gale force winds today and a GALE WARNING remains
in effect. For Wednesday through Friday, high confidence in winds
remaining below SCA levels with a 30-40% chance of SCA level seas.
For all the coastal waters, there is a threat of thunderstorms
developing tonight and Tuesday. Any thunderstorms that develop
will be capable of producing gusty outflow winds, rough seas,
heavy rainfall, dangerous cloud to surface lightning, and possible
waterspouts.
&&
.BEACHES...09/143 AM.
The HIGH SURF ADVISORY for both the Central Coast and the Ventura
Coast through Tuesday looks on track. However, will likely need
to extend this as high surf should continue into the weekend. Los
Angeles County beaches and Santa Barbara county south coast will
continue to see elevated surf of 3 to 6 feet with strong rip
currents today, resulting in the Beach Hazards Statement. However,
later shifts may need to update LA County if morning surf
observations are higher.
The train of strong storms continues on Tuesday at least and HIGH
SURF ADVISORIES will be likely (60-70 percent chance) for the
entire coastline into next weekend. As a matter of fact, the
highest waves will impact west and northwest facing beaches from
Wednesday through next Saturday.
For more details about the High Surf Advisories, please refer to
the Coastal Flood Advisory product (LAXCFWLOX). Stay tuned to
National Weather Service forecasts during this very active
situation.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning in effect until 4 PM PST Tuesday for zones
53-353. (See LAXNPWLOX).
Flood Watch in effect through Tuesday afternoon for zones
53-354>359. (See LAXFFALOX).
High Wind Warning in effect until 7 PM PST Tuesday for zones
54-59. (See LAXNPWLOX).
Flood Watch in effect from 7 PM PST this evening through
Tuesday evening for zones 54-59-88-362>365-547-548. (See LAXFFALOX).
Beach Hazards Statement in effect until 6 PM PST this evening
for zones 87-349-350-362-364. (See LAXCFWLOX).
Wind Advisory in effect until 10 PM PST this evening for
zones 87-88-350-354>359-362>365-547-548. (See LAXNPWLOX).
High Wind Warning in effect until 10 PM PST this evening for
zones 340>349-351-352. (See LAXNPWLOX).
High Surf Advisory in effect until 4 PM PST Tuesday for zones
340-346-354. (See LAXCFWLOX).
Flood Watch in effect through Tuesday morning for zones
340>353. (See LAXFFALOX).
PZ...Gale Warning in effect until 9 PM PST this evening for zones
645-670-673-676. (See LAXMWWLOX).
Gale Warning in effect until 6 PM PST this evening for zone
650. (See LAXMWWLOX).
Small Craft Advisory in effect until 7 PM PST Tuesday for
zone 655. (See LAXMWWLOX).
&&
PUBLIC...MW/Rorke
AVIATION...RAT
MARINE...RAT
BEACHES...RAT
SYNOPSIS...Rorke
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxIn the hours before
Local storm report, Jan 9, 10:33 AM PST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1033 AM PST MON JAN 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM FLOOD 4 NW SAN LUIS OBISPO 35.32N 120.72W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
1-2 FEET OF WATER ACROSS HIGHWAY 1 AND
KANSAS AVE.
0625 AM FLOOD 1 SW SAN LUIS OBISPO 35.26N 120.67W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
WATER ACROSS ROADWAY UP TO HOOD ON VEHICLE.
CAR STUCK IN WATER.
0644 AM FLOOD 1 WSW SANTA MARGARITA 35.37N 120.64W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
ROADWAY FLOODING.
0645 AM FLOOD 3 ESE CRESTON 35.50N 120.47W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
MUD ACROSS ROADWAY.
0704 AM FLOOD TEMPLETON 35.55N 120.71W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
CREEK FLOWING ABOUT 2 FEET OVER ROADWAY.
0714 AM FLOOD 3 SSW SAN LUIS OBISPO 35.24N 120.68W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
ENTIRE ROADWAY FLOODED. CAR STUCK IN WATER.
0718 AM NON-TSTM WND DMG 2 WSW SAN LUIS OBISPO 35.26N 120.70W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
TREE DOWN ACROSS ROADWAY AT PREFUMO CANYON
RD AND LOS OSOS VALLEY RD.
0719 AM NON-TSTM WND DMG 4 NNW AVILA BEACH 35.23N 120.75W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
TREE DOWN ACROSS ROADWAY AT SEE CANYON RD
AND BLACK WALNUT RD.
0719 AM NON-TSTM WND DMG 1 WNW LOS OSOS 35.31N 120.85W
01/09/2023 SAN LUIS OBISPO CA PUBLIC
TWO TREES DOWN AT ROSINA DR AND DORIS AVE.
0729 AM NON-TSTM WND DMG 1 SE SAN SIMEON 35.60N 121.13W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
POWER LINES DOWN ACROSS ROADWAY NEAR HIGHWAY
1 AND LONE PALM DR.
0731 AM FLOOD 2 N GUADALUPE 35.00N 120.57W
01/09/2023 SAN LUIS OBISPO CA PUBLIC
ROADWAY FLOODED ON HIGHWAY 1 NEAR GUADALUPE.
THREE VEHICLES STUCK IN WATER. WATER 3 FT
HIGH.
0733 AM NON-TSTM WND DMG 3 WNW PASO ROBLES 35.65N 120.72W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
TREE AND POWER LINES DOWN ON ADELAIDA RD.
0735 AM FLOOD 1 NNE NIPOMO 35.05N 120.47W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
CREEK FLOODING INTO ROADWAY AT BRANCH ST AND
BEECHNUT ST.
0736 AM FLOOD 4 NNE PISMO BEACH 35.20N 120.61W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
WATER ACROSS ROADWAY ON PRICE CANYON RD.
0742 AM FLOOD 5 S LAKE NACIMIENTO 35.66N 120.88W
01/09/2023 SAN LUIS OBISPO CA PUBLIC
WATER ACROSS ROADWAY AT CHIMNEY ROCK RD AND
ADELAIDA RD.
0747 AM FLOOD 3 SE TEMPLETON 35.53N 120.67W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
2 FEET OF WATER AT TEMPLETON RD AND WILD
HORSE WINERY CT.
0804 AM NON-TSTM WND DMG 4 SE ATASCADERO 35.45N 120.64W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
LARGE TREE BRANCH IN FAST LANE OF HIGHWAY
101 AND SANTA BARBARA RD.
0942 AM FLOOD 1 SW TEMPLETON 35.54N 120.72W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
ROADWAY FLOODING.
0944 AM NON-TSTM WND DMG 4 WNW NIPOMO 35.07N 120.54W
01/09/2023 SAN LUIS OBISPO CA LAW ENFORCEMENT
TREE DOWN ACROSS ROADWAY AT VIEJO RD AND
CAMINO PERILLO.
0946 AM NON-TSTM WND DMG 2 NNE SANTA MARIA 34.97N 120.43W
01/09/2023 SANTA BARBARA CA LAW ENFORCEMENT
TREE DOWN ON NORTHBOUND US-101 AT DONOVAN
RD.
&&The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:57 AM PST | Areal Flood Advisory | LOX | Ventura | 4 hr |
| Jan 9, 5:10 AM PST | Areal Flood Advisory | LOX | San Luis Obispo | 4 hr |
| Jan 9, 5:38 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 14 hr |
| Jan 9, 9:29 AM PST | Areal Flood Advisory | LOX | San Luis Obispo | 6 hr |
| Jan 9, 10:31 AM PST | Areal Flood Advisory | LOX | Ventura | 4 hr |
| Jan 9, 10:56 AM PST | Flash Flood Warning | LOX | San Luis Obispo | 6 hr |
| Jan 9, 11:36 AM PST | Areal Flood Warning | LOX | Ventura | 17 hr |
| Jan 9, 1:56 PM PST | Areal Flood Warning | LOX | San Luis Obispo | 19 hr |
| Jan 9, 2:32 PM PST | Flash Flood Warning | LOX | San Luis Obispo, Santa Barbara | 4 hr |
| Jan 9, 2:57 PM PST | Flash Flood Warning | LOX | Santa Barbara | 4 hr |
| Jan 9, 3:17 PM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
Nearby
Flash Flood Warnings in California, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.